Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS Louisville, KY

June 5, 2001Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2001, 7:28 PM EST for Washington County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2001, 7:28 PM EST (00:28 UTC)
Expired
Jun 5, 2001, 8:00 PM EST
In force
32 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Washington County, IN

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 060028
SVRSDF
INC175-060100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EST TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 800 PM EST

* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTH OF MCKINLEY TO 6
  MILES SOUTHWEST OF HARDINSBURG...OR FROM 49 MILES NORTHWEST OF
  LOUISVILLE TO 35 MILES WEST OF LOUISVILLE...MOVING SOUTHEAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HITCHCOCK...MILLPORT...ROSEBUD AROUND 735 PM EST
  BECKS MILL...FREDERICKSBURG...KOSSUTH...ORGAN SPRINGS AROUND 740 PM
  EST
  SALEM AROUND 745 PM EST
  CANTON...PALMYRA AROUND 750 PM EST

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:35 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 5, 1:35 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT TUE JUN 5 2001

MAIN FORECAST PROBLEM THIS AFTN CONTINUES TO BE CHANCES FOR RAIN
THROUGH THE PERIOD.

AT 18Z WARM FRONT IS JUST NORTH OF FORECAST AREA (FA) IN SOUTHERN
IN. TEMPERATURES ACROS THE FA WERE IN THE 80S WITH DWPTS AROUND 70.

AVN SEEMS TO BE THE ODD MODEL OUT LATER IN THE FORECAST PERIOD BY
SWINGING FRONT THROUGH THE FA AND DRYING THE FA OUT FASTER THAN
EITHER THEN NGM OR ETA. WILL USE AN ETA/NGM BLEND THIS FCST.

WITH INSTABILITY ACROSS THE FA...WEAK VORT ACROSS SRN FA...AND WMFNT
VCNTY NRN FA...COULD BE SCTD CONVECTION THIS EVENING. ANOTHER CHANCE
FOR RAIN OCCURS LATER TONIGHT AND IN THE MORNING AS STORMS MAY MOVE
ALONG WARM FRONT TO THE N. 850 THETAE RIDGE MOVES OVER FA BY MORNING
AS WELL. WILL GO CHC POPS ALL AREAS.

WILL CONTINUE LIKELY POPS WED AND WED NIGHT ACROSS FA. STORMS IN THE
MORNING MAY LEAVE BOUNDARIES FOR MORE AFTN CONVECTION ACROSS FA.
ALSO...FRONT TO THE NORTH BEGINS TO MOVE SOUTH AGAIN LATE IN THE
DAY.  THIS FRONT WILL MOVE INTO NRN FA BY THU MORNING. WILL GO CHC
POPS THU ALL AREAS.

TEMPS WILL DEPEND ON CLOUD COVER AND ANY TSRA. FWC LOOKS DECENT AND
SEE NO REASON TO DEVIATE TOO MUCH FROM THOSE VALUES.

.SDF...NONE.
CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:13 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison32 min
Jun 6, 4:28 PM ESTSevere Thunderstorm WarningLMKClark32 min
Jun 6, 5:00 PM ESTFlash Flood WarningLMKCrawford, Harrison90 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.